At night if I barely move my legs or God forbid I should stretch them out I get muscle cramps that are excruciating and all I can do is sit perfectly still and moan and wail but without moving or it becomes worse. I do not know what to do for this. It seems pain meds do nothing and I hate going to bed because I fear the night pain. Please help me. Thank you anyone.
Many of the cholesterol reducing meds can cause this as a side effect. Taking calcium or potassium often relieves it. You can take a supplement for the calcium, you can drink gatorade for the potassium. That is one supplement it is not easy to figure out how much you need. I have this sometimes too, not related to a cholesterol lowering med. It is usually that I am low on calcium or potassium.
Hi pattcee! A warm welcome to you! :)
I've suffered from severe leg cramps for most of my adult life. Lately, the cramping has been very limited but I think that could be due to my other health issues right now. My cramps are just taking a back seat! LOL
One thing that has helped me has been taking Vitamin E in a capsule form. I found that if I'd walked a lot or strained my leg during the day then I'd generally have at least 1 cramp that same evening during sleep. It'd be painful enough to wake me up. I'd even have trouble trying to get out of bed. Sometimes, I'd have my cane nearby & that would help to stabilize & balance me so I could try to push up & then out & away from the bed, all the while in excruciating pain. Many times it'd take 5 or 10 minutes just trying to get out of my bed! Luckily, my husband at that time was such a heavy sleeper. LOL I looked like quite the contortionist! :)
I also had tried not moving or stretching but that didn't seem to make a difference. One slight move or twitch could be enough to start me cramping up. I felt better trying to walk (hobble, more likely) the cramp out which could take up to 30 minutes some nights. My foot felt better on a hard surface like ceramic tile. And then I'd pace (er, hobble) back & forth & back & forth... until the next one.
What helped me was taking Vitamin E, calcium, keeping an eye on my iron, potassium & cholesterol levels & trying not to over-exert my leg. (I normally got the severe cramps in my left leg) I'd suggest for you to go for a doctor's visit. I had a DVT (Deep Vein Thrombus) in late March in that same leg of mine. That DVT pain felt different to me, however. Your severe pain should be investigated. I'm booked for some vascular tests in November. That test might be helpful to you as well.
Please let us know how things progress for you, pattcee.
All the best to you & your health! from Wendy :)
I take a lot of supplements, & one I take is vitamin C of 1000 mg with my doctors approval. If I happen to forget to take it , I get horrible cramps in the muslces of my lower legs & feet during the night while trying to sleep. All I have to do is move, & next thing I know I'm junping up & down & trying to rub or stretch out the cramp. When I think back about it, I remember I forgot my supplement of Vit. C that day. Magensium supplemts also help with nerve & muscle. I tke 250 mg of it a day also. Just a thought...
Sorry to hear of your leg pain. I have pain down both legs for 8, 9 years and there's nothing that "takes it away." Meds help a great deal, but I'm going to try an electrcal spinal thing next week or so; it's supposed to work well on leg pain. Now, if only they would create a pill to eliminate the doctor bill pain! If this thing works I'll contact you
i would ask what you consider pain level if based on a 1-10 scale, and there is know 11 then how can u say that your painis 100x"s more than a charley horse, i consider taking a bullet thru thru my shoulder coming out my right thigh, and then having a morter round tearing my faceskin off frommy chin to the crown of my head a pain level of 9.9, i have to stretch out my legs or feet when it happens to me, laying in bed and not moving seems as if your pain level cant be as great as you say because the level that makes me cry is at least a 9.5 and have to move to make it stop, i feel for you but my fortitude tells me that to do nothing is worse than trying to help yourself because nobody else will have tried taking prescription quinine and got some releif but the dosage has to be constantly increased as time goes on, but ultimentley, both of us have to come up with are own method, please post if you find something that will work as well as i will for you, havent got an answer yet from my higher power either yet but i keep trying, good luck- veteran 7275.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Nov 2011 • 2 answers
Posted 22 Oct 2012 • 4 answers
Posted 3 Apr 2013 • 1 answer
Posted 12 Mar 2015 • 2 answers
Posted 22 Sep 2017 • 2 answers